MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED PRECICE STRYDE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS10.0-50SJ235
Medical Device Problem Codes Corroded (1131); Material Discolored (1170); Material Erosion (1214); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Bacterial Infection (1735); Metal Related Pathology (4530); Skin Infection (4544); Implant Pain (4561)
Date of Event 10/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to the london implant retrieval centre (lirc); no product was returned to the manufacturer for investigation.A root cause was unable to be determined with the information provided.A review of the (dhr) documents indicates the device was manufactured by the specified requirement at the time and met all the required inspections upon release to finished goods.
 
Event or Problem Description
An investigation report from an implant retrieval center was received, detailing the examination of the retrieved implant.During the assessment, it was noted that the implant could be distracted and retracted and passed the force testing.Additionally, surface damage grading revealed notable material wear, corrosion, scratching, discoloration, and galling.The report indicated that the rod was removed as part of a planned procedure following the achievement of the desired lengthening.The patient had previously reported experiencing severe pain, and radiographic observations identified cortical thickening at the extendable junction of the left nail.Furthermore, it was determined that there was periprosthetic fibrous tissue with focal metallic debris.Microbiology findings taken on (b)(6) 2020 revealed that the tissue had staph epidermidis and paeniclostridium sordellii.Report 1 of 2.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INCORPORATED
101 enterprise suite 100
aliso viejo CA 92656
Manufacturer Contact
patrick yrigoyen
101 enterprise suite 100
aliso viejo, CA 92656
8583442667
MDR Report Key19838645
Report Number3006179046-2024-00147
Device Sequence Number20749774
Product Code HSB
UDI-Device Identifier00887517951595
UDI-Public887517951595
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-50SJ235
Device Lot Number9090605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Initial Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age15 YR
Patient SexFemale
Patient Weight44 KG